Jump to content
  • Sign Up

Rate this topic

Recommended Posts

Hi.

Yesterday I ate many mini b&w cakes and I'm feeling awful. I'm taking seroquel  (an anyipsychotic) and it increases hunger.

On top of this, I'm doing psych drug withdrawal and am having a hard time.

It's been more than two years since I was glutened...

I have sensitivity, not celiac but I'm feeling horrible. I'mtrying increase in probiotics, magnesium and water but I might actually feel worse due to herkserheimer reaction.

Please help!!!

Share this post


Link to post
Share on other sites
39 minutes ago, cbochner said:

Hi.

Yesterday I ate many mini b&w cakes and I'm feeling awful. I'm taking seroquel  (an anyipsychotic) and it increases hunger.

On top of this, I'm doing psych drug withdrawal and am having a hard time.

It's been more than two years since I was glutened...

I have sensitivity, not celiac but I'm feeling horrible. I'mtrying increase in probiotics, magnesium and water but I might actually feel worse due to herkserheimer reaction.

Please help!!!

I am sorry that you are ill.  I can not imagine cheating on the gluten-free diet on purpose (or maybe I can....there are days.....). There is no easy cure,  you just have to wait it out.

Consider talking to your doctor about a gluten challenge.  Perhaps a formal diagnosis (celiac disease or NCGI) might help you stick to the gluten-free diet since this is not the first time this has happened.  

I wish you well.  

Edited by cyclinglady

Share this post


Link to post
Share on other sites
1 hour ago, cbochner said:

Hi.

Yesterday I ate many mini b&w cakes and I'm feeling awful. I'm taking seroquel  (an anyipsychotic) and it increases hunger.

On top of this, I'm doing psych drug withdrawal and am having a hard time.

It's been more than two years since I was glutened...

I have sensitivity, not celiac but I'm feeling horrible. I'mtrying increase in probiotics, magnesium and water but I might actually feel worse due to herkserheimer reaction.

Please help!!!

Sorry you're feeling so bad. I know coming off anti depressants can be unpleasant. Can you take any steps to ease the process? Maybe surround yourself with some safe food that will settle any sudden hunger pangs? Also think about things to distract you, some good movies, tv or books perhaps?

Remember it will pass :)

Share this post


Link to post
Share on other sites

I always binge on homemade dairy free low sugar icecream in the evenings to deal with stress, or at time find myself shoveling hand fulls of almonds or pumpkin seeds down. I might suggest keeping stuff like enjoy life soft cookie or bars next time or some dried fruit and nuts in a stash drawer. For now take some magnesium, warm herbal teas, and try to sleep it off. Avoid caffeine and stimulants for a day or so and try just simple bone broth with some veggies and a perhaps a bit of meat. No carb for a day or so I find helps clear the system.

Share this post


Link to post
Share on other sites
3 hours ago, cyclinglady said:

I am sorry that you are ill.  I can not imagine cheating on the gluten-free diet on purpose (or maybe I can....there are days.....). There is no easy cure,  you just have to wait it out.

Consider talking to your doctor about a gluten challenge.  Perhaps a formal diagnosis (celiac disease or NCGI) might help you stick to the gluten-free diet since this is not the first time this has happened.  

I wish you well.  

Hi. I really appreciate your caring response. However, since I vowed never to cheat on gluten since mid 2013, I didn't take a bite.

Your judgment of me is off because you might never have been on antipsychotic drugs.

I fought it off for 3 years; am I weak or strong...

Last night whilst basking in horrible psych drug withdrawal and after taking my seroquel  (they call it serokill for a reason!), my appetite went through the roof. Since I'm bedridden with withdrawal, I didn't shop for alternative healthy foods so I flipped. Big deal...

BTW, I'm very health conscious and removed sugar, milk, and junk from my diet years ago.

So, yes, I messed up, and, yes, thank you, but no, I am not a repeat cheater and I totally understand myself.

I was hoping for a gluten deactivator response. I guess it doesn't exist...

Thanks.

Share this post


Link to post
Share on other sites

Cbo,

You sound even more hurt not hearing what you hoped from community. I can read you frustration in your post. They are trying to support you best they can. While many of us can relate to glutening, you are right we can't understand seroquil withdrawl, if we have never taken it. In general the community will reach out, support, and acknowledge you as a poster even if your exact experience has not been experienced by us. You still are worthy of our support. You are hurting very badly physically and emotionally  now.  we are sorry to hear that. Gluten issues are enough without pharmaceutical issues too. 

So while we can't exactly relate honestly, please try to find maybe a few suggestions  that might help you at this difficult time. To put it simply you got exposed to gluten while withdrawing from pharmaceuticals a double whammy -clearly .

There are some great ideas above, what to avoid, consume, or to supplement. I hope you decide to try some. Is there a friend or someone who may bring you a few items on the list from the store or a store delivery service for this crucial time? This would not be overindulgent at the time.

Lastly, besides the magnesium oral supplement I have found Epsom salt baths very helpful for my muscles aches weather gluten, illness, or just over exertion in workouts. This can still be restful but also be soothing to you too.

Bluntly, correct there is no quick fix- it is time, fluids (water and broths), and eating a very clean nourishing diet. My body (personal experience) requires tons of rest, water, I blend my meals initially for a few weeks, in addition to supplements and probiotics. I also have to scale back on my to do list and commitment list after glutening. Good luck.

Share this post


Link to post
Share on other sites
1 hour ago, cbochner said:

was hoping for a gluten deactivator response. I guess it doesn't exist...

I wish! As Awol says above, there's no silver bullet sadly. Maybe one of the products that are currently under development will help one day. For now, most of the strategies I've read others employing are a combination of distraction, simple easy to digest foods and comforting things like hot tea. 

Having said that how does gluten impact you? Some here have mainly GI symptoms. For me it's more neurological. If you tell us more someone may have some specific tips. Also, do search this forum, there's a wealth of anecdotes and accounts in the archives.

Share this post


Link to post
Share on other sites

Hi cbochner,

I haven't take serokill myself, but I know people who have problems getting off prescribed medications.  I hope you are tapering off it rather than going cold turkey?  Tapering off is perhaps a little easier and safer for your system.  Maybe cut the pills in half for a while?

When glutened I think it helps to get the gluten out of our systems quickly.  So anything that gets things moving out is good.  In the USA, we have Milk of Magnesia for that.  Another thing that may help is eating a little more food than normal, to thin out the gluten some.  This probably is most helpful if done right away after eating the gluten.

Pepto Bismol may help symptoms some.  It can kind of coat the intestine.

The biggest problem though is the immune reaction kicked off by gluten exposure.  The immune response just has to run it's course I'm afraid.  Peppermint tea may help bloating, and plain aspirin can help pain if you have it.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...